Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 22, 2021Madison County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 22, 2021, 9:02 AM EDT for Madison County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 9:02 AM EDT (13:02 UTC)
Expired
Jun 22, 2021, 9:45 AM EDT
In force
43 min
Issued by
NWS Tallahassee, FL

County Madison County, FL

The radar

The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1453 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

537 
WWUS82 KTAE 221302
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
902 AM EDT Tue Jun 22 2021
 
FLZ018-019-028-118-128-221345-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-
902 AM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON...NORTHWESTERN
TAYLOR AND MADISON COUNTIES UNTIL 945 AM EDT...

At 902 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Quitman to 10 miles east of
St. Marks. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Madison, Perry, Greenville, Hells Half Acre, Ebb, Lamont, Hamburg,
Pinetta, Eridu, Cabbage Grove, Scanlon, Lovett, Hanson, Hampton
Springs, Sirmans, Shady Grove, Goose Pasture, Iddo, Moseley Hall and
Secotan.

LAT...LON 2995 8377 3005 8417 3009 8414 3010 8408
      3017 8407 3065 8366 3063 8328 3052 8324
TIME...MOT...LOC 1302Z 265DEG 26KT 3063 8350 3012 8404 

$$

25-CAMP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 7:04 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 22, 7:04 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
704 AM EDT Tue Jun 22 2021

.AVIATION...
[Through 12Z Wednesday]

As the line of showers and storms progresses across the area over
the next few hours brief periods of MVFR/IFR are possible within
the heaviest rainfall as thunderstorms pass over terminals. Pop up
thunderstorms are possible this afternoon at ECP, DHN and ABY. Showers
and storms are expect to be decrease by sunset with precip ending
first at the westernmost terminals with eastern terminals
following shortly afterwards. Winds could be gusty at times within
thunderstorms.

&&

.PREV DISCUSSION [354 AM EDT]...

.NEAR TERM [Through Tonight]...

As a front continues to make its way southeast across central CONUS
we'll continue to have convective activity ahead of the front
through this evening. The main line of showers and storms currently
making their way through the FL Panhandle is expected to be at the
eastern edge of our CWA by sunset as the frontal feature slows down
and reorients itself from west to east just north of our CWA. The
line is currently in the best environmental set up with MLCAPE over
2000 J/kg and with 0-3km helicity between 150-250 m2/s2. However,
instability is expected to decrease as the line progresses eastward
and the linear structure of the system is expected to gradually
weaken after the line crosses Tallahassee. After a wet few days, we
can expect another 1-2 inches from todays' storms with isolated 2-3
inches possible. Heavy downpours on top of recent rains will cause
concern for potential flash flooding with some riverine flooding
also possible thereafter. Expect daytime highs in the low to mid 80s
with overnight lows in the low 70s.

.SHORT TERM [Wednesday Through Thursday]...

Upper level trough remains situated across the eastern U.S. on
Wednesday. The front that will affect the region today will
remain stretched across the CWA on Wednesday and continue to
provide a focus for enhanced convection on Wednesday. This
boundary does appear to linger in the region on Thursday, helping
to keep PoPs above normal through the short term. The main hazard
in the short term will be the continued risk of flash flooding
with high rainfall rates and multiple days/rounds of showers and
thunderstorms. In addition, instability does increase for
Wednesday and Thursday and a few strong storms with gusty winds
will be possible.

.LONG TERM [Thursday Night Through Tuesday]...

Upper level trough over the eastern CONUS is squeezed as ridging
builds in from the west. As this occurs, a piece breaks off with an
upper level low moving south and west across the Gulf of Mexico
through the weekend. Southeasterly flow at the surface will prevail
through the long term and we will see a general summertime pattern
with our great thunderstorm chances in the afternoon and evening.
Highs will be in the upper 80s to low 90s with lows in the lower
70s.

.MARINE...

A front will sink southward today and remain near the area over the
next few days. This will help to elevate shower and thunderstorm
chances across the region through Thursday. Elevated southerly winds
today will allow for a Small Craft Exercise Caution headline, but
winds fall below 15 knots for Wednesday through the rest of the work
week, outside of any thunderstorms.

.FIRE WEATHER...

A wet weather pattern will continue for the next several days,
limiting any fire weather concerns.

.HYDROLOGY...

Multiple rounds of rain have already moved through the
region. Along the coast in the Florida Panhandle and Big Bend,
widespread amounts of 2-3 inches fell in the past 24 hours with
isolated values of 5-6 inches. Additional rainfall is expected today
and tomorrow with another 2-4 inches possible and isolated areas of
5-7 inches.

The amounts over the past 24 hours have primed the region and with
additional rainfall expected, flash flooding will be possible,
particularly in the Florida Panhandle, Florida Big Bend, and the
southern portions of southwest Georgia. A Flash Flood Watch
remains in effect for this region. Outside of that area, the flash
flood threat is a little lower since they haven't seen the
rainfall amounts that locations further south have observed over
the past 24 hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   83  70  86  71  87 /  90  50  70  40  50
Panama City   84  74  85  74  86 /  90  50  70  30  50
Dothan        81  70  84  71  85 /  90  40  70  30  50
Albany        83  71  86  71  86 /  90  40  60  40  50
Valdosta      82  69  86  70  85 /  90  40  80  40  60
Cross City    84  72  86  71  86 /  90  40  70  40  60
Apalachicola  84  74  85  74  85 /  90  50  60  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday morning for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-
     Inland Bay-Inland Franklin-Inland Gulf-Inland Jefferson-
     Inland Taylor-Inland Wakulla-Jackson-Lafayette-Leon-Liberty-
     Madison-North Walton-South Walton-Washington.

     High Rip Current Risk through Wednesday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...Flash Flood Watch through Thursday morning for Brooks-Decatur-
     Grady-Lowndes-Seminole-Thomas.

AL...None.
GM...None.
&&

NEAR TERM...Oliver
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Oliver
MARINE...Fieux
FIRE WEATHER...Oliver
HYDROLOGY...Fieux

In the hours before

Special weather statement, Jun 22, 7:44 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
744 AM EDT Tue Jun 22 2021

FLZ017-027-221230-
Inland Wakulla FL-Leon FL-
744 AM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA AND SOUTHERN
LEON COUNTIES UNTIL 830 AM EDT...

At 744 AM EDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Crawfordville, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Woodville, Crawfordville, Tallahassee, Florida A And M, Doak Campbell
Stadium, Wakulla, Lake Bradford, Ralford Greenway, Newport, Brown
House, Leon Sinks, Gaither Community Center, Lake Munson, Wakulla
Springs, Eight Mile Pond, Chaires, Bethel, Tallahassee Regional A/P,
State Capital Complex and Governors Square Mall.

LAT...LON 3022 8458 3040 8455 3048 8404 3046 8404
      3044 8407 3019 8407
TIME...MOT...LOC 1144Z 266DEG 28KT 3030 8450

25-CAMP
Local storm report, Jun 22, 8:15 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 AM EDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 AM     FLOOD            1 N CALLAWAY            30.15N 85.58W
06/22/2021                   BAY                FL   911 CALL CENTER

            BAY COUNTY DISPATCH REPORTS THAT STATE ROAD
            22 IS CLOSED BETWEEN NORTH KIMBEL AVE AND N
            BERTHE AVE NEAR CALLAWAY DUE TO STANDING
            WATER IN THE ROAD WAY. NO INJURIES OR
            FATALITIES WERE REPORTED.

&&
Special weather statement, Jun 22, 8:19 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
819 AM EDT Tue Jun 22 2021

FLZ017-018-221300-
Inland Jefferson FL-Leon FL-
819 AM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON AND
SOUTHEASTERN LEON COUNTIES UNTIL 900 AM EDT...

At 819 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Tallahassee, moving east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Monticello, Tallahassee, Alma, Ralford Greenway, Dills, Nash,
Miccosukee, Drifton, Casa Blanco, Chaires, Waukeenah, Pisgah Church,
Lake Miccosukee, Apalachee Regional Park, Chaires Crossroads, Festus,
Aucilla, Baum, Capps and Lois.

LAT...LON 3058 8362 3057 8362 3057 8364 3055 8364
      3055 8367 3054 8367 3054 8370 3052 8371
      3052 8373 3051 8374 3049 8373 3043 8372
      3041 8375 3036 8417 3057 8420 3066 8376
      3065 8362 3064 8360 3058 8360
TIME...MOT...LOC 1219Z 258DEG 36KT 3047 8410

25-CAMP
Local storm report, Jun 22, 8:23 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
823 AM EDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            3 E OVERSTREET          30.00N 85.32W
06/22/2021                   GULF               FL   DEPT OF HIGHWAYS

            WATER IN ROADWAY.

&&
Local storm report, Jun 22, 8:27 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
827 AM EDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     FLOOD            2 WSW TALLAHASSEE COMM  30.44N 84.37W
06/22/2021                   LEON               FL   DEPT OF HIGHWAYS

            STANDING WATER ON EASTBOUND SIDE OF THE
            ROAD.

&&
Special weather statement, Jun 22, 9:02 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
902 AM EDT Tue Jun 22 2021

FLZ018-019-028-118-128-221345-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-
902 AM EDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON...NORTHWESTERN
TAYLOR AND MADISON COUNTIES UNTIL 945 AM EDT...

At 902 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Quitman to 10 miles east of
St. Marks. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Madison, Perry, Greenville, Hells Half Acre, Ebb, Lamont, Hamburg,
Pinetta, Eridu, Cabbage Grove, Scanlon, Lovett, Hanson, Hampton
Springs, Sirmans, Shady Grove, Goose Pasture, Iddo, Moseley Hall and
Secotan.

LAT...LON 2995 8377 3005 8417 3009 8414 3010 8408
      3017 8407 3065 8366 3063 8328 3052 8324
TIME...MOT...LOC 1302Z 265DEG 26KT 3063 8350 3012 8404

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:31 PM EDTSpecial Marine WarningTAE119 min
Jun 21, 11:59 PM EDTSpecial Weather StatementTAEWalton61 min
Jun 22, 1:03 AM EDTSpecial Weather StatementTAEWalton57 min
Jun 22, 1:49 AM EDTSpecial Weather StatementTAEHolmes, Jackson, Walton, Washington86 min
Jun 22, 1:52 AM EDTSpecial Marine WarningTAE83 min
Jun 22, 3:12 AM EDTSpecial Weather StatementTAEBay, Calhoun, Jackson, Washington63 min
Jun 22, 3:16 AM EDTSpecial Marine WarningTAE89 min
Jun 22, 4:10 AM EDTSpecial Weather StatementTAEBay, Calhoun, Gadsden, Jackson, Liberty65 min
Jun 22, 4:44 AM EDTSpecial Marine WarningTAE91 min
Jun 22, 5:16 AM EDTSpecial Weather StatementTAEBay, Calhoun44 min
Jun 22, 5:31 AM EDTSpecial Weather StatementTAELeon44 min
Jun 22, 5:47 AM EDTAreal Flood AdvisoryTAEBay, Calhoun, Gulf, Liberty, Washington118 min
Jun 22, 6:00 AM EDTSpecial Weather StatementTAEBay, Calhoun, Liberty45 min
Jun 22, 6:16 AM EDTSpecial Marine WarningTAE59 min
Jun 22, 6:44 AM EDTSpecial Weather StatementTAELiberty61 min
Jun 22, 6:52 AM EDTSpecial Marine WarningTAE83 min
Jun 22, 7:10 AM EDTSpecial Marine WarningTAE65 min
Jun 22, 7:16 AM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty, Wakulla44 min
Jun 22, 7:44 AM EDTSpecial Weather StatementTAELeon46 min
Jun 22, 8:11 AM EDTSpecial Marine WarningTAE64 min
Jun 22, 8:19 AM EDTSpecial Weather StatementTAEJefferson41 min
Jun 22, 9:49 AM EDTSpecial Weather StatementTAETaylor41 min
Jun 22, 10:05 AM EDTAreal Flood AdvisoryTAEBay, Gulf, Liberty3 hr
Jun 22, 10:18 AM EDTSpecial Marine WarningTAE57 min
Jun 22, 10:23 AM EDTSpecial Marine WarningTAE67 min
Jun 22, 10:31 AM EDTSpecial Weather StatementTAETaylor44 min
Jun 22, 1:53 PM EDTSpecial Marine WarningTAE97 min
Jun 22, 6:19 AM EDTSpecial Weather StatementTAEBerrien, Brooks, Cook, Lanier, Lowndes56 min
Jun 22, 9:17 AM EDTSpecial Weather StatementTAELowndes43 min
Jun 21, 8:22 PM EDTSpecial Weather StatementTAECoffee, Geneva83 min
Jun 21, 9:50 PM EDTSpecial Weather StatementTAECoffee, Dale, Geneva55 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.